Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 73, NWS Fort Worth, TX

May 28, 2021Coryell County, Texas

NWS Fort Worth, TX issued this river flood warning at May 28, 2021, 8:42 PM CDT for Coryell County, Texas. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 8:42 PM CDT (01:42 UTC)
Expired
May 29, 2021, 6:09 PM CDT
In force
21 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon River at Gatesville (GAST2). The gauge peaked at 22.99 ft at May 28, 2021, 9:00 PM CDT.

actionminormoderate1015202505/2905/30
Action stage
20 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

020 
WGUS44 KFWD 290142
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
842 PM CDT Fri May 28 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Leon River At Gatesville affecting Coryell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC099-291945-
/O.NEW.KFWD.FL.W.0073.210529T0142Z-210529T2309Z/
/GAST2.1.ER.210529T0042Z.210529T0600Z.210529T1108Z.NO/
842 PM CDT Fri May 28 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Leon River At Gatesville.
* From this evening to Saturday evening.
* At 7:45 PM CDT Friday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to crest at 24.4 feet just after 
  midnight tonight. It will then fall below flood stage tomorrow 
  morning.
* Impact...At 25.0 feet, Minor to moderate lowland flooding will 
  occur near the river. Some low water crossings will become 
  dangerous.


&&

LAT...LON 3148 9769 3138 9767 3138 9778 3147 9781

$$

Bain
1 follow-up statement
698 
WGUS84 KFWD 291121
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
621 AM CDT Sat May 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Leon River At Gatesville affecting Coryell County.

  Cowhouse Creek Near Pidcoke affecting Coryell County.

TXC099-291230-
/O.CAN.KFWD.FL.W.0073.000000T0000Z-210529T1121Z/
/GAST2.1.ER.210529T0042Z.210529T0600Z.210529T1108Z.NO/
621 AM CDT Sat May 29 2021

...The Flood Warning for the Leon River At Gatesville has been 
cancelled...

The Flood Warning is cancelled for
  the Leon River At Gatesville.
* At 5:45 AM CDT Saturday the stage was 17.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river has crested and will continue to fall this 
  afternoon.


&&

LAT...LON 3148 9769 3138 9767 3138 9778 3147 9781

$$

TXC099-291230-
/O.CAN.KFWD.FL.W.0072.000000T0000Z-210529T1121Z/
/PICT2.1.ER.210529T0553Z.210529T0600Z.210529T0603Z.NO/
621 AM CDT Sat May 29 2021

...The Flood Warning for the Cowhouse Creek Near Pidcoke has been 
cancelled...

The Flood Warning is cancelled for
  the Cowhouse Creek Near Pidcoke.
* At 6:10 AM CDT Saturday the stage was 16.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 2.6 feet Wednesday 
  evening.


&&

LAT...LON 3139 9786 3123 9767 3118 9777 3136 9797

$$

Hernandez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 8:13 PM CDT, 29 minutes earlier.

Area forecast discussion, May 28, 8:13 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
813 PM CDT Fri May 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Saturday/

We are continuing to monitor the showers and thunderstorms
ongoing across parts of Central Texas this evening. This
convection developed along/ahead of remnant outflow boundaries
induced by early morning convection and a cold front that has
been slowly sagging south through the region. The potential for
strong to isolated severe thunderstorms is rapidly declining, but
the potential for heavy rainfall continues which may lead to
additional instances of flooding this evening. The Severe
Thunderstorm Watch has been allowed to expire on time. Highest
PoPs remain confined across southern portions of Central Texas
where activity continues. Showers may linger across Central Texas
through mid-morning Saturday before exiting the region to the
south. In the wake of early morning activity, Saturday will
generally be quiet, cooler, and rain-free. Lows tonight will range
from the lower 60s near the Red River to the mid 60s in Central
Texas. Saturday afternoon should be rather pleasant with afternoon
temperatures topping out in the mid 70s to near 80 degrees.

12

&&

.LONG TERM... /Issued 207 PM CDT Fri May 28 2021/
/Saturday night through Next Friday/

Isolated showers and thunderstorms may linger into Saturday
evening, especially across Central TX where modest instability/
moisture will be in place. This activity (if any) will taper off
late in the evening, but the clouds will stay with us during the
overnight hours. Lows Saturday night into Sunday morning will
range from the upper 50s to low 60s across the east/northeast to
mid 60s elsewhere.

Sunday should be a dry day for most of us with temperatures in
the mid/upper 70s to low 80s. Areas to the northwest will have a
low chance of showers/storms related to the remnants of a
convective complex moving south-southeast from OK and northwest
TX. This activity is expected spread eastward Sunday night into
Monday with the best chances along/west of I-35. Otherwise, expect
cloudy skies on Memorial Day (Monday) with temperatures in the
mid-upper 70s across North TX, to low 80s across Central TX.

No major changes were made to the forecast for the rest of the
week, as we stay in this active pattern at least through Friday.
We will have daily chances for showers and storms, but the highest
potential appears to be Monday night and Tuesday as an upper
trough sends a cold front into the Southern Plains. By mid-week,
the mid to upper- level trough is expected to move across the
central CONUS, but a closed low will settle over the Southwest
U.S. and northern Mexico. This will send a couple of disturbances
over our area during the middle to latter part of next week. It
won't be a washout...but some areas could see periods of heavy
rain leading to localized flooding. While the severe weather
threat remains low at this time, we will have to continue to
monitor the threat into early next week. Long-range models suggest
that some instability will in place mid/late week, especially
across Central TX. Stay tuned!

Sanchez

&&

.AVIATION... /NEW/
/OOz TAFS/

Concerns...Ongoing showers and thunderstorms across Central Texas
this evening through early Saturday morning and returning MVFR
cigs with potential for IFR at KACT.

VFR ceilings prevail with scattered showers and thunderstorms
affecting KACT through early Saturday morning. Mention of TS has
been retained at Waco terminal through 02Z as thunderstorms
continue moving through the region. A few showers are also
lingering in the vicinity of the D10 terminals, but this activity
is expected to exit to the south/southeast in the next 1-2 hours.
No mention of TS included for Metroplex terminals. MVFR cigs
return around 09Z in the Metroplex and 06Z at Waco before VFR
returns Saturday afternoon. Low confidence in the potential for
a few hours of IFR cigs at Waco with this issuance, so no IFR
cigs included at this time, but this may need to be re-evaluated
overnight. Surface winds across North Texas are generally from the
northeast/east though there has been some variation in surface
winds across North and Central Texas as outflow boundaries from
earlier and ongoing convection settle in. Surface wind speeds
will generally remain below 10 KTs with the exception of Waco
throughout this TAF cycle.

12

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    65  79  65  80  66 /  30  20   5  20  20
Waco                67  80  67  80  67 /  50  30   5  20  10
Paris               60  76  58  75  60 /  10  10   0  10  10
Denton              62  77  61  77  63 /  30  20   5  20  20
McKinney            63  78  62  77  64 /  30  20   0  20  20
Dallas              67  80  66  80  67 /  30  20   0  20  20
Terrell             64  78  62  78  63 /  40  20   0  10  10
Corsicana           67  79  64  80  65 /  40  30   5  20  10
Temple              66  80  66  80  65 /  50  30   5  20  10
Mineral Wells       63  77  64  79  65 /  40  20   5  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 28, 6:01 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
601 PM CDT Fri May 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
601 PM CDT Fri May 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

There will be a threat for strong to isolated severe storms across
Central Texas this evening. Small hail, damaging wind gusts and
flooding will be the primary threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are possible through the first half of next
week. Any storms during this time period could contain strong wind
gusts and heavy rainfall that may result in flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 28, 4:37 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
437 PM CDT Fri May 28 2021

TXZ158-282215-
Bell TX-
437 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BELL COUNTY UNTIL
515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belton, moving east at 25 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Temple, Harker Heights, Belton, Nolanville, Morgan's Point Resort,
Salado, Little River-Academy, Troy and Rogers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to flooding...especially along Nolanville Creek and other and other
flood prone areas of Bell County! Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3095 9761 3112 9763 3128 9728 3099 9707
      3093 9718
TIME...MOT...LOC 2136Z 261DEG 21KT 3105 9753

Bain
Special weather statement, May 28, 5:01 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
501 PM CDT Fri May 28 2021

TXZ143-144-282230-
Bosque TX-Hamilton TX-
501 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHWESTERN BOSQUE COUNTIES UNTIL 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hamilton, moving east-southeast at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Hamilton and Cranfills Gap.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
parts of Central Texas.

LAT...LON 3184 9816 3186 9817 3190 9816 3186 9774
      3167 9776 3159 9792 3177 9830
TIME...MOT...LOC 2201Z 284DEG 30KT 3181 9813

Bain
Special weather statement, May 28, 5:15 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
515 PM CDT Fri May 28 2021

TXZ174-175-282300-
Robertson TX-Milam TX-
515 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON AND EAST
CENTRAL MILAM COUNTIES UNTIL 600 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calvert, or near Hearne, moving southeast at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Hearne and Calvert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to flooding. Do not drive your vehicle through flooded roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central Texas.

LAT...LON 3095 9680 3105 9662 3087 9638 3082 9641
      3079 9642 3074 9646 3070 9655 3071 9658
      3072 9658 3073 9662 3069 9671
TIME...MOT...LOC 2215Z 330DEG 21KT 3092 9670

Bain
Special weather statement, May 28, 5:55 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
555 PM CDT Fri May 28 2021

TXZ144-157>159-282345-
Bosque TX-Coryell TX-McLennan TX-Bell TX-
555 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCLENNAN...NORTHEASTERN
CORYELL...SOUTHEASTERN BOSQUE AND NORTH CENTRAL BELL COUNTIES UNTIL
645 PM CDT...

At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Clifton to 7 miles west of Crawford to near
Fort Gates. Movement was southeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

 Locations impacted include...
Waco, Gatesville, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview,
McGregor, Clifton, Beverly Hills, Lorena, Bruceville-Eddy, Moody,
Valley Mills, Crawford, Golinda, Mother Neff State Park, Northcrest,
Fort Gates and Gholson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to minor flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Central Texas.

LAT...LON 3133 9783 3156 9760 3185 9759 3168 9707
      3137 9709 3128 9727 3125 9725 3124 9726
      3117 9742
TIME...MOT...LOC 2254Z 298DEG 36KT 3177 9756 3154 9757 3137 9775

Bain
Special weather statement, May 28, 7:02 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
702 PM CDT Fri May 28 2021

TXZ158-290045-
Bell TX-
702 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELL COUNTY UNTIL
745 PM CDT...

At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nolanville, or near Harker Heights, moving southeast at 30 mph.

Half inch hail will be possible with this storm.

 Locations impacted include...
Killeen, Temple, Harker Heights, Belton, Nolanville, Bartlett,
Salado, Little River-Academy, Rogers and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3087 9762 3089 9771 3115 9766 3099 9707
      3099 9708 3089 9726 3077 9731 3076 9733
TIME...MOT...LOC 0002Z 297DEG 24KT 3106 9760

Prater
Special weather statement, May 28, 7:51 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
751 PM CDT Fri May 28 2021

TXZ142-156-157-290130-
Mills TX-Coryell TX-Lampasas TX-
751 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CORYELL...CENTRAL
LAMPASAS AND EAST CENTRAL MILLS COUNTIES UNTIL 830 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Evant, or 21 miles north of Lampasas, moving
southeast at 30 mph.

Nickel size hail will be possible with this storm.

 This storm will remain over mainly rural areas of southwestern
Coryell, central Lampasas and east central Mills Counties but may
impact the community of Adamsville in northern Lampasas county as
well as Pidcoke in western Coryell county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3146 9831 3142 9827 3145 9820 3137 9783
      3110 9799 3131 9838 3143 9840
TIME...MOT...LOC 0049Z 294DEG 27KT 3136 9826

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:02 PM CDTSpecial Weather StatementFWDBell43 min
May 28, 7:51 PM CDTSpecial Weather StatementFWDLampasas39 min
May 29, 6:18 AM CDTRiver Flood WarningFWDComanche13 hr
May 29, 6:18 AM CDTRiver Flood WarningFWDComanche, Erath14 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.